# SDR CA090617002

- Difficulty date: June 4, 2009
- Submitted: August 3, 2009
- Operation: General aviation
- Make and model: Cessna 525
- Aircraft time: 2,313 hours
- Engine: Wilint FJ44
- System (JASC): 2731 · Elevator Tab Control System
- Part: Trim Tab
- Part number: C2TE43ATAB
- Condition: Displaced
- Location: Elevator
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT REPORTED "JERKINESS: OF ELEVATOR CONTROL - GROUNDED ACFT  ELEVATOR TRIM/TAB OPERATION INSPECTED - LT TAB INGFS FOUND MIGRATED INBD. CONTRACTING TAILCONE.  HINGE PIN RETAINING LOCKWING FOUND MISSING.  LOCKWING HOLES (2) FOUND "PULLED THRU" TAB SKIN.  TAB ASSY REMOVED-TAB, INGS, PIN INSPECTED, FOUND SERVICEABLE.  TAB REINSTALLED, NOW LOCKWING HOLES DRILLED IN TAB, PIN, HINGES LUBRICATED, NEW SAFETY WIRE INSTALLED, OTBD END OF HINGE PIN (EXPOSED) BENT AS SECONDARY RETENTION, SYS FUNCTION CKS COMPETED - INDEPENDENT CKS COMPLETED.  TRIM TAB HINGE RETENTION CHECKED ON OPERATORS OTHER ACFT - LOCKWIRE HOLES (NEW) INSTALLED AS REQUIRED. MX ADVISED OF ISSUE.  POSSIBLE LONG TERM SOLUTION - SECURE `LOOSE` LOCKING WITH RTV - REPLACE EACH YEAR - REMOVE/INSPECT SKIN HIDDEN BY LOCKING EACH 100 HRS - REPLACEMENT HINGE PINS SHOULD BE CUT LONG ENOUGH TO ALLOW EXPOSED OUTBD.  BEND TO BE SLIGHTLY BENT THUS DISALLOWING INBD. MIGRATION OF PN SHOULD LOCKWIRE OR LOCKWIRE HOLES (2) FAIL.
